Bacitracin

What is Bacitracin?

An antibacterial antibiotic polypeptide of known chemical structure isolated from cultures of an aerobic, gram-positive, spore-bearing bacillus (member of the Bacillus subtilis group); active against hemolytic streptococci, staphylococci, and several types of gram-positive, aerobic, rod-shaped organisms; usually applied locally. Zinc bacitracin is also available.

Questions and answers on "Bacitracin"

I have conjunctivitis in one eye. I have a recent prescription for bacitracin eye ointment. Will that help?

doctor1 MD

Brief Answer:
No it won't work

Detailed Answer:
Hi,
Bacitracin won't work unfortunately. It has neosporin would not help in conjunctivitis causing bacteria n virus.
You have to take at least ciprofloxacin class of medicine five times a day for five days.
these are prescription based medicines so...

Read Full Thread   Ask a Doctor Now

I have been prescribed poly bacitracin antibiotic ointment to treat external itching on the crease of both my inner upper thigh area/ outter part of vagina. Well that didnt work, it worsened. I now been prescribed a powder, nystop, nystatitan tropical powder, to apply 2 to 3 times daily. Also, this pill, cant recall the name, but you take one pill for 3 weeks.. I have already just taken my first pil. My question is why would i, how does this occur? I am one who does get easily hot, sweaty down in that area. So?
.

doctor1 MD

Namasthe
Welcome to Healthcare-Magic
Greetings of the day
You seem to be Tinea Cruris which is fungal infection of groin crease. You have already been prescreibed nystatin powder which is anti fungal agent, addition of topical steroid along with anti fungal will help-- try using Candid B...

Read Full Thread   Ask a Doctor Now

I have had blisters on the outside if my ear in the lobe and inner part if ear on the outside the seep and are painful I have been on keflex cipro and now cleocin I also put bacitracin on the blisters and use a lanicane cream for the pain along with the seeping it bleeds and is swollen . I also have lupus and have had lupus rashes with blisters on my chest . I have had different doctors say maybe herpes virius possibly shingles I am so frustrated do you have any ideas

doctor1 MD

The synonym for herpes zoster infection is shingles.It is usually caused by re-activation of the varicella zoster virus.This virus usually causes chicken pox at the primary stage.The virus remain inactive in the nerve roots for long years.Re-activation of the virus following any secondary...

Read Full Thread   Ask a Doctor Now

i have a non healing wound on my right finger knuckles. I have applied bacitracin ointment and bandaid for over two weeks. The surrounding skin is healing but the inside is still painful non healing and slightly raised whenever i bend my finger. it also drains serous fluid. What can i do? My doctor want me to see the dermatologist. It is just .3cm by .3cm.
Joy

doctor1 MD

HI, thanks for using healthcare magic

Two weeks is a long time for a wound not to heal. If the wound is only 0.3 cm by 0.3 cm then you can consider leaving it uncovered for some periods of time, it is possible that the moisture from having it persistently covered is impairing healing.

In...

Read Full Thread   Ask a Doctor Now

I ripped most of my nail off of my big toe Friday night. I washed/soaked in soapy water for 20 mins. Since then I've applied Bacitracin and kept it wrapped in sterile gauze. Do I need to soak in soapy water again? Does it need to breathe? Should I wait for the nail to fall off? What's the next step? 31yr male. 6'1", 200 lbs. Very healthy here.

doctor1 MD

Hello,

Thanks for posting your query.

First of all, remove the gauze that you have applied. If it sticks to the wound do not pull it off, as this will cause it to bleed. Soak the dressing with hydrogen peroxide and this will separate the dressing from the wound. If the toenail is partially torn...

Read Full Thread   Ask a Doctor Now

Blowing blood out of right nostril for years. However, it seems like it is getting worse. I have used vaseline, bacitracin, etc.. Helps temporarily but does not stop. Also have a nasal drip. I am not one to run to doctor but think maybe its a polyp?

doctor1 MD

Hi Dear,

Welcome to HCM.

Understanding your concern. As per your query you have symptoms of blowing blood out of right nostril, Well there can be many reasons for symptoms you mention in query, In your case it seems to me that symptoms are due to sinus infection that is sinusitis , which occur...

Read Full Thread   Ask a Doctor Now

I am 3 months pregnant and have developed a rash on my inner thighs and vulva which has over time become discolored (grey color) and it is always moist no matter what I do. There are no bad or unusual smells, no thick discharge, just a lot of skin moisture. It doesn't itch very much, just mostly feels irritated. I showed it to my doctor who told me to apply bacitracin and keep dry but it hasn't really gotten any better. Upon doing my own research, it seems to fit along the lines of female jock itch but Im unsure. I keep myself clean, wash with Cetaphil soap only, I began wearing cotton panties during the day and none to sleep in. I don't use powders anymore because I don't want to add to the muck buildup, but have used zinc and tea tree oil in addition to the bacitracin to no avail. Should I see another doctor or maybe buy some OTC antifungal?

doctor1 MD

Hi,     
Thank you for choosing Healthcaremagic. It could be a vulval LESION which needs to be ruled out. If there is any discharge you might even need a smear for microscopic examination.
Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that...

Read Full Thread   Ask a Doctor Now

I m a swim instructor and the other day I accidently kicked my foot onto the side of the pool. When I did that it raised my toenail up just a little bit. I don t have insurance or any money so I can t go to an urgent care to get it checked out, I ve been putting bacitracin and covering it in a bandaid. It still hurts and I walk with a limp, is there anything else I can do until it falls off completely?

doctor1 MD

Hello,
Welcome to healthcare magic.
What you are doing at present seems fine. You may take painkillers for two or three days. Avoid wearing tight shoes. Cut the nail so that the chance of it touching surfaces is less. If there is any pus under the nail then you will need oral antibiotics.
Hope...

Read Full Thread   Ask a Doctor Now

Recent questions on  Bacitracin

doctor1 MD

Hello,Dr.Grief. I have sebborhiac dermatitis on the shins of my legs. I ve been to my dermatologist who perscribed Bacitracin zinc creme,which semed to help,but made the skin thin. I ve recently started to shampoo my shins with Denorex and T-Gel shampoos,which seem to help. if you have any suggestions,I welcme them.

doctor1 MD

Infection in postage stamp sized area where a melanoma biopsy was taken. Initially treated with bacitracin but infection set in and after 7 days wound was oozing and painful. Treatment was then started with 500mg Cephalexin twice daily. Now after 3 days there is no reduction in swelling or pain. How long should I wait to see if this medication approach is working. Ray Haney

doctor1 MD

Hi, I have a winter rash every year on several parts of my body, but it resolves at spring. Now I have one on my arm that is very itchy, and it s somewhat swollen, I have tried many moisturizers and also bacitracin. It doesn t heal, and bleeding when scratching. Also I have upper back pain for a week, I suspect my working chair is too cushioned, and not suitable. I also feel dry even I drink a lot of water.

doctor1 MD

Hi ! Five days ago I had a tip of nose biopsy for another basal cell carcinoma. I cleansed the area as directed but am noticing redness & slight pus around site . Tried bacitracin ! Seemed to make it worse . Now I am just letting air get to it . Could this be a fungal infection & how can I treat it? Thank you for your help!

doctor1 MD

I am following up regarding below question: I uploaded pictures of the affected hands. The problem started 2 years ago, subsided in between, flared up again in the last 4 weeks. We took treatment from dermatologist earlier, continued Topisol...

doctor1 MD

I ran an ax into my leg about 4 inches above my ankle in the front. I did it Nov 17 and didn't get to Dr until Nov 22. Although I treated it with peroxide and anti=bacterial salve was very red around it. It's vertical about 1.5 inches. She...

doctor1 MD

I have a red spot on the tip of my penis that im tather worried about.

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Medical Topics